I have been diagnosed with Parkinson's. The Parkinson's drugs do not help the tremors, and if make the diarrhea worse. I'm wondering if the lithium is the cause of my tremors, nausea, speech problems. Are these also side effects of lithium?
See the link below for side effects of lithium.
Mild tremor and nausea are common when treatment is first started with lithium but then usually settles.
It is unlikely that your symptoms are from the lithium. They are more likely to be caused by Parkinsons disease.
Hello, hopefulhelper. I hope my answer may help you. Lithium has a tendency to cause hyponutremia, or low sodium in the body and can also cause dehydration. The severe dirreah can lead to electrolyte inbalance. Depending on the severity, low salt can cause motor problems, movement/coordination and speech problems masked by your current condition. Low salt can also lead to cardic arrest. I am no doctor, but was hospitalized for hyponutremia. It would be in your best intrest to contact your doctor asap just to be safe. Best wishes for your health and well-being, Weinrott.
I just had this happen to me this week. I'm a 16 year old teen who has been on Lithium for 5 or 6 months. I was taking 3 450 MG pills and 1 150 for a total of 1500 MG a day. This week I've had terrible diarrhea, at least twice a day. I stopped taking one of the 450 MG pills and it's gone. I haven't had diarrhea so far since.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Bipolar Disorder - I od on lithium on my second week of using cig patch... my body just was not usin
Posted 5 Jan 2010 • 1 answer
Posted 23 Aug 2011 • 6 answers
I am 34 years old, have been on lithium since the age of 13, currently experiencing a lot of thyroid
Posted 9 Sep 2011 • 1 answer
Posted 6 Mar 2013 • 4 answers
Posted 1 Mar 2016 • 1 answer